CaltechAUTHORS
  A Caltech Library Service

Elections with limited information: A multidimensional model

McKelvey, Richard D. and Ordeshook, Peter C. (1987) Elections with limited information: A multidimensional model. Mathematical Social Sciences, 14 (1). pp. 77-99. ISSN 0165-4896. https://resolver.caltech.edu/CaltechAUTHORS:20171114-135844777

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20171114-135844777

Abstract

We develop a game-theoretic model of two-candidate competition over a multidimensional policy space, where the participants have incomplete information about the preferences and strategy choices of other participants. The players consist of the voters and the candidates. Voters are partitioned into two classes, depending on the information they observe. Informed voters observe candidate strategy choices while uninformed voters do not. All players (voters and candidates alike) observe contemporaneous poll data broken-down by various subgroups of the population. The results of the paper give conditions on the number and distribution of the informed and uninformed voters which are sufficient to guarantee that any equilibrium (or voter equilibrium) extracts all information.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/0165-4896(87)90016-3DOIArticle
http://www.sciencedirect.com/science/article/pii/0165489687900163PublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170919-154054641Related ItemWorking Paper
Alternate Title:Elections with limited information: A multi-dimensional model
Additional Information:© 1987 Elsevier. Communicated by K.H. Kim. Received 28 April 1986. We acknowledge support from NSF grant #SES 8208184. Formerly SSWP 529.
Funders:
Funding AgencyGrant Number
NSFSES-8208184
Subject Keywords:Elections; incomplete information; candidate competition; rational expectations
Issue or Number:1
Record Number:CaltechAUTHORS:20171114-135844777
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20171114-135844777
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83194
Collection:CaltechAUTHORS
Deposited By: Jacquelyn Bussone
Deposited On:15 Nov 2017 23:29
Last Modified:03 Oct 2019 19:03

Repository Staff Only: item control page